MAUDE Adverse Event Report: PEGA MEDICAL INC. THE FREE-GLIDING SCFE SCREW SYSTEM; SCFE DRIVER THREAD Ø7.3MM - STD

PEGA MEDICAL INC. THE FREE-GLIDING SCFE SCREW SYSTEM; SCFE DRIVER THREAD Ø7.3MM - STD
Model Number SCF-SFT373
Medical Device Problem Codes Fracture (1260); Device Handling Problem (3265)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
The 7.3 screw was assembled onto the 7.3 green driver.The assembled screw was inserted into the reamed canal over 2.4 guidewire.After it was fully inserted, the surgeon disengaged the driver from the screw and took x-rays to confirm the position.Not satisfied with the position, the surgeon proceeded to re-engage the driver to the screw to back it up.After trying a few times, the driver threads would not re-engage the screw.Nonetheless, he was still able to use the driver to retract the screw to the desired position.After the driver was handed back to the scrub nurse, she began to disassemble it, and at this point, it was observed that the thread on the end of the internal shaft had broken off.The broken piece could not be found in the sterile field.Also, the broken fragment did not show on x-rays.

Brand Name
THE FREE-GLIDING SCFE SCREW SYSTEM
Common Device Name
SCFE DRIVER THREAD Ø7.3MM - STD
Manufacturer (Section D)
PEGA MEDICAL INC.
1111 autoroute chomedey
laval, quebec H7W 5 J8
CA  H7W 5J8
MDR Report Key10895377
Report Number3000327445-2020-00007
Device Sequence Number19540327
Product Code HXX
UDI-Device Identifier07540194008008
UDI-Public(01)07540194008008
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCF-SFT373
Device Catalogue NumberSCF-SFT373
Device Lot Number160603-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;